Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 18 February 2012

Adaptive Multi-Path Routing for Load Balancing in Mobile Ad Hoc Networks

S. Soundararajan & R. S. Bhuvaneswaran

Journal of Computer Science, Volume 8, Issue 5, pp. 648–655 · doi.org/10.3844/jcssp.2012.648.655

7,449 accesses7,008 downloads19 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: Load balancing and network congestion are the major problems in Mobile Ad-hoc Networks (MANET) routing. Most of the existing routing protocols provide solutions to load balancing or congestion or fault-tolerance, individually. Approach: We propose congestion controlled adaptive multi-path routing protocol to achieve load balancing and avoid congestion in MANETs. The algorithm for finding multi-path routes computes fail-safe multiple paths, which provide all the intermediate nodes on the primary path with multiple routes to destination. The fail-safe multiple paths include the nodes with least load and more battery power and residual energy. When the average load of a node along the route increases beyond a threshold, it distributes the traffic over disjoint multi-path routes to reduce the traffic load on a congested link. Results: The proposed work is implemented in NS2 and the performance metrics like throughput, packet delivery ratio, delay and overhead are measured and compared with existing protocol. Conclusion/Recommendations: Simulation results show that the proposed algorithm efficiently solves the problem of load balancing, network congestion and fault tolerance The proposed algorithm can alos be applied over any multipath routing protocol.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Soundararajan, S. & Bhuvaneswaran, R. S. (2012). Adaptive Multi-Path Routing for Load Balancing in Mobile Ad Hoc Networks. Journal of Computer Science, 8(5), 648–655. https://doi.org/10.3844/jcssp.2012.648.655

Licence
© Science Publications
Issue
Volume 8, Issue 5
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Adaptive Multi-Path Routing for Load Balancing in Mobile Ad Hoc NetworksJournal of Computer Science · Volume 8, Issue 5 · pp. 648–655 · © Science PublicationsDownload